PDA

View Full Version : clonazepam 0.5mgs withdrawal



diamondgeezer65
14-01-17, 20:03
Hello ppl,
I've been taking clonazepam for nearly four weeks for anxiety and stopped 3 days ago. By the third day I've been experiencing sweating, muscle stiffness,headaches,tremors and anxiety shot through the roof. Could I have become addicted to them in this short time?

Fishmanpa
14-01-17, 20:29
Stopping cold turkey is ill advised. Did your doctor tell you to do this?

Positive thoughts

diamondgeezer65
14-01-17, 20:36
No my psychiatrist said nothing about addiction/withdrawals. I gave in and took some today as I felt so bad and felt better after. Will have too phone them Monday.

venusbluejeans
14-01-17, 20:41
Hi

This is just a courtesy reply to let you know that your post was moved from its original place to a sub-forum that is more relevant to your problem.

This is nothing personal - it just enables us to keep posts about the same problems in the relevant forums so other members with any experience with the issues can find them more easily.

Fishmanpa
14-01-17, 20:47
I can't believe your psych didn't recommend weaning off! Definitely call.

My wife has been on Seroquel and Klonopin for her illness. They've been slowly weaning her off. She was on 200mg of Seroquel (50mg 4x daily) and 1g of Klonopin (2x daily) back in September. They've weaned her down to 25mg 2X daily of the Seroquel and .5g of the Klonopin 1x daily which she's been on for about a week and a half. She's not complained of any issues. On the contrary, I'm seeing a bit more life in her as she's not so heavily medicated.

When I was on Zoloft, it was the same deal. I was weaned off over a period of a month or so. Went from 100mg a day to 75, to 50, to 25 and then out. While I did get a few head zaps and dizziness, it wasn't that bad at all.

Hope you feel better!

Positive thoughts

diamondgeezer65
14-01-17, 20:50
Thanks

ana
14-01-17, 21:27
Dependency develops after about a month of taking it. I was on 0.5 mg for 9 years (!) and I developed a psychological as well as a physiological dependency. Coming off Rivotril was the most difficult thing I'd ever done, but I did it.
Actually, just a p.s. here, my therapist told me Rivotril causes the least dependency compared to other medication from the group it belongs to. I'm sure you're experiencing these things because you fear you won't be able to function as well without the medication.

diamondgeezer65
14-01-17, 23:23
I've been through a benzo withdrawal years ago so I am pretty sure its that and not just worrrying whether I'd cope without them. :)

ana
15-01-17, 09:57
Oh I see. :) I didn't realise. In that case, you already know how difficult it is, and if you've done it once, you'll more than likely do really well this time round.

MyNameIsTerry
15-01-17, 10:45
Is it rebound? So perhaps stabilisation and tapering is needed? Or even a switch to a longer half life Benzo to make it less harsh to withdraw from?

diamondgeezer65
15-01-17, 16:44
Yes I'm just hoping my psychiatrist is knowledgeable about benzo withdrawal, fingers crossed.

ana
15-01-17, 21:40
*crosses fingers in support* :flowers:

diamondgeezer65
15-01-17, 22:20
thank you

akb
02-02-17, 15:06
Dependency develops after about a month of taking it. I was on 0.5 mg for 9 years (!) and I developed a psychological as well as a physiological dependency. Coming off Rivotril was the most difficult thing I'd ever done, but I did it.
Actually, just a p.s. here, my therapist told me Rivotril causes the least dependency compared to other medication from the group it belongs to. I'm sure you're experiencing these things because you fear you won't be able to function as well without the medication.

That's an excellent reply ana. I have been on klonazepam a year taking 0.5 mg along with other stuff (seroquel and pregabalin). I don't really feel any of my medication is working well so came off klonazepam 5 days ago. Today my anxiety was awful and I've been sleeping badly. I never imagined such a relatively low dose could cause these problems.

I wanted to ask you especially, how long did it take you to come off it? Should I go back on it or persist without it? Or half the dosage maybe?

I better add that I'm in a foreign jail and have no access to any medical support. I get my medication through the post.

---------- Post added at 15:06 ---------- Previous post was at 13:26 ----------


That's an excellent reply ana. I have been on klonazepam a year taking 0.5 mg along with other stuff (seroquel and pregabalin). I don't really feel any of my medication is working well so came off klonazepam 5 days ago. Today my anxiety was awful and I've been sleeping badly. I never imagined such a relatively low dose could cause these problems.

I wanted to ask you especially, how long did it take you to come off it? Should I go back on it or persist without it? Or half the dosage maybe?

I better add that I'm in a foreign jail and have no access to any medical support. I get my medication through the post.

Actually I just answered my own question and went back on it, after reading some other threads here.

I was led to believe that 0.5 was a non addictive dose but now I know.

It makes sense to reduce some of the other medications instead but for the moment I'll give my overworked nervous system a rest.

ana
03-02-17, 14:11
Klonazepam was the only medication that worked for me, to be honest, so I'm sorry to hear you've not had much success with medication so far. Withdrawal is never easy, and Klonazepam is addictive, as it would appear, even on a small(ish) dose.
It took me a total of 3 months to come off Klonazepam, but I still take it now, just only when I need it which is approximately 1-1.5 0.5 mg tablet a week.

Mugs
24-06-17, 07:26
Hi
I've weaned off it a few times, not easy but I did it slowly. I was off it for over a year, unfortunately I'm back on .5mgs a day while trying yet another new med.
Take care.
Mugs